MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY 27 MICROCATHETER

MICROVENTION, INC. HEADWAY 27 MICROCATHETER
Model Number MC272156S
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes Embolism (1829); Granuloma (1876); Neurological Deficit/Dysfunction (1982)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause cannot be determined.
 
Event or Problem Description
It was reported that during treatment of a cavernous ophthalmoplegic aneurysm in the right internal carotid artery, a non-microvention flow diverter was delivered through the headway 27 microcatheter and implanted.Treatment was reported to be successful; however, the patient's condition worsened after 24 hours.An mri demonstrated granulomas and complete occlusion of the right hemisphere.The granulomas were surgically removed from the patient and analysis of the granulomas revealed particles of ptfe.The patient was transferred to rehabilitation.No further information has been provided about the patient's current condition.
 
Additional Manufacturer Narrative
Corrected data: (date of event) - the sales representative informed microvention on 7/9/19 that the actual date of occurence is 10/20/2018, not 2/13/19 as initially reported.Device evaluated by mfr: the device, as reported in the initial mdr, was not returned, but additional findings were added to the invesitgation: the complaint noted that the granulomas excised from the patient under microscopic examination contained what appeared to be particles of ptfe.The customer did not supply these microscopic images, and there was no material analysis completed by the customer that confirmed the particles were ptfe.Additionally, multiple devices were used during the procedures, some of which also may have pfte coatings in addition to the headway.As a result of the headway device not being available for analysis, other potential sources of ptfe being used during the procedure, and the lack of confirmation by material analysis that particles are made of pfte, the headway device being the source of the ptfe like particles cannot be verified.

Brand Name
HEADWAY 27 MICROCATHETER
Common Device Name
MICROCATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8476448
Report Number2032493-2019-00072
Device Sequence Number19145871
Product Code DQY
UDI-Device Identifier00811425021385
UDI-Public(01)00811425021385(11)180426(17)210331(10)18042612L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Model NumberMC272156S
Device Catalogue NumberMC272156S
Device Lot Number18042612L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age63 YR